Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 83, NWS St. Louis, MO

June 11, 2015Knox County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 11, 2015, 8:46 PM CDT for Knox County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2015, 8:46 PM CDT (01:46 UTC)
Expired
Jun 11, 2015, 9:33 PM CDT
In force
47 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Knox County, MO

The radar

The St Louis radar (KLSX), 202 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 8:25 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

303 
WUUS53 KLSX 120146
SVRLSX
MOC103-120245-
/O.NEW.KLSX.SV.W.0083.150612T0146Z-150612T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
846 PM CDT THU JUN 11 2015

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN NORTHEAST MISSOURI...

* UNTIL 945 PM CDT

* AT 844 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM GREENTOP TO 9 MILES SOUTHWEST OF KIRKSVILLE...AND
  MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  EDINA...GREENSBURG...COLONY...PLEVNA...KNOX CITY...HURDLAND...
  BARING...NOVELTY AND NEWARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4030 9195 3995 9196 3995 9205 3996 9216
      3995 9234 3996 9235 4030 9235 4031 9234
TIME...MOT...LOC 0145Z 269DEG 28KT 4032 9247 4009 9266

HAIL...0.75IN
WIND...60MPH

$$

BRITT
2 follow-up statements
445 
WWUS53 KLSX 120214
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
914 PM CDT THU JUN 11 2015

MOC103-120245-
/O.CON.KLSX.SV.W.0083.000000T0000Z-150612T0245Z/
KNOX MO-
914 PM CDT THU JUN 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KNOX COUNTY
UNTIL 945 PM CDT...

AT 912 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RUTLEDGE TO 5 MILES SOUTHEAST OF LA PLATA...AND MOVING
EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED. THIS LINE OF STORMS HAS CAUSED SOME WIND 
DAMAGE TO TREES IN KIRKSVILLE. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
EDINA...COLONY...KNOX CITY...PLEVNA...NOVELTY AND NEWARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4030 9195 3995 9196 3995 9205 3996 9216
      3995 9234 3996 9235 4030 9235 4031 9234
TIME...MOT...LOC 0213Z 275DEG 40KT 4031 9208 3996 9242

HAIL...0.75IN
WIND...60MPH

$$

CVKING
158 
WWUS53 KLSX 120233
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
933 PM CDT THU JUN 11 2015

MOC103-120243-
/O.CAN.KLSX.SV.W.0083.000000T0000Z-150612T0245Z/
KNOX MO-
933 PM CDT THU JUN 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.


LAT...LON 4030 9195 3995 9196 3995 9205 3996 9216
      3995 9234 3996 9235 4030 9235 4031 9234
TIME...MOT...LOC 0233Z 275DEG 40KT 4029 9179 3994 9213

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 7:04 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 11, 7:04 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
704 PM CDT Thu Jun 11 2015

.SHORT TERM:  (Through Late Tonight)
Issued at 352 PM CDT Thu Jun 11 2015

Remnant showers from morning convection were moving eastward through
portions of northeast and central MO.  Stronger convection has
recently developed over southeast Nebraska, northwest MO, and
southwest IA.  This latter activity was associated with a shortwave
trough moving through the northern Plains, and a surface low over
northeast KS.  Most of the convection tonight is expected across
northern MO and west central IL as the surface low moves
northeastward through northern MO and southern IA.  A southwesterly
low level jet is also forecast across this region southeast of the
850 mb low moving eastward through IA.  As the convection continues
to develop it may form into an MCS over north central and northeast
MO capable of strong wind gusts during the late evening into the
overnight hours as well as heavy rainfall.

GKS

.LONG TERM:  (Friday through Next Thursday)
Issued at 352 PM CDT Thu Jun 11 2015

Weakening convection is expected along and just ahead of a cold
front which will be dropping southeastward through our area
southwest of the surface low moving eastward through northern IL.
Convection may redevelop Friday afternoon along this front, although
upper level support may be lacking.  This front should make it down
to central MO and southern IL Friday night.  At least slightly
cooler temperatures are expected behind this front in northeast MO
on Friday and across northeast MO and west central IL Friday night.
This front should shift back northward as a warm front on Saturday
as a weak surface ridge over the Great Lakes region moves further
east while an upper level ridge centered over the southeast US tries
to build northwestward towards our region.  The best potential for
convection will likely occur over northeast MO Saturday night and
Sunday as southwest flow shortwaves move northeastward through the
Plains up the backside of the upper level ridge.  Another cold front
is forecast to drop slowly southeastward through our forecast area
Monday and Monday night which will be the focus for more
convection.  The GFS is a little more progressive with this front
than the ECMWF and tries to shift most of the convection south
of our forecast area by Tuesday.

GKS

&&

.AVIATION:  (For the 00z TAFs through 00z Friday Evening)
Issued at 704 PM CDT Thu Jun 11 2015

Thunderstorms in the vicinity of KUIN will move away from the terminal
shortly. Thunderstorms along a front over northwest Missouri will
move east toward KUIN and will likely affect the terminal around
06Z. This same front will bring scattered thunderstorms into central
Missouri that may affect KUIN after 09Z and the St. Louis metro TAF
sites by midday tomorrow. Otherwise...expect mainly VFR conditions
outside thunderstorms.

Specifics for KSTL: Expect mainly dry and VFR conditions through
about 15Z. Then scattered showers and thunderstorms will move into
the area as a cold front moves across eastern Missouri. Will
maintain just VCTS as coverage is just expected to be scattered at
this point.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 11, 4:06 PM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
406 PM CDT THU JUN 11 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
406 PM CDT THU JUN 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS WITH A CHANCE OF THUNDERSTORMS ELSEWHERE. A FEW
STORMS MAY BE SEVERE ACROSS NORTHEAST MO AND WEST CENTRAL ILLINOIS
WITH THE PRIMARY THREAT BEING DAMAGING WINDS. LOCALLY HEAVY
RAINFALL MAY ALSO OCCUR WITH THESE STORMS ACROSS NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS MOST OF THE AREA FROM
FRIDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS PARTS OF NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS TONIGHT.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:55 AM CDTRiver Flood WarningLSXLewis48 hr
Jun 12, 4:15 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Saint Louis45 min
Jun 12, 4:48 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis42 min
Jun 12, 5:25 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis28 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.